Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Exponential Smoothing with an Adaptive Response Rate

D. W. Trigg and A. G. Leach
OR
Vol. 18, No. 1 (Mar., 1967), pp. 53-59
DOI: 10.2307/3010768
Stable URL: http://www.jstor.org/stable/3010768
Page Count: 7
  • Subscribe ($19.50)
  • Cite this Item
Exponential Smoothing with an Adaptive Response Rate
Preview not available

Abstract

A modification is proposed to forecasting systems employing exponential smoothing whereby the response rate is varied and made to depend on the value of a tracking signal. In a simple system, this is equivalent to varying α the smoothing constant according to the extent to which biased forecasts are being obtained. Such a system is shown to react much faster to, for example, step changes whilst still retaining the facility to filter out random noise.

Page Thumbnails

  • Thumbnail: Page 
53
    53
  • Thumbnail: Page 
54
    54
  • Thumbnail: Page 
55
    55
  • Thumbnail: Page 
56
    56
  • Thumbnail: Page 
57
    57
  • Thumbnail: Page 
58
    58
  • Thumbnail: Page 
59
    59